Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

On and off red spots on wrists. Non -itchy. Is it a skin irritation or allergic reaction?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
Why do I get on and off red spots on my wrist ? They come and go on a daily basis basically. I'm not sure whether this is a skin irritation/allergic reaction.

The tiny red spots appear on both wrists. I could've had this for a while, but only recently did I pay more attention to it.

The spots don't itch at all, and they appear to be under the skin.

Also, I noticed that they appear more often after a hot shower - so I'm trying to pinpoint exactly the trigger for this.
Posted Sun, 19 May 2013 in Skin Hair and Nails
Answered by Dr. Sudarshan 1 hour later
Hi wang,

Thanks for writing in.

The condition can be purpura,spider angioma,vascular nevus etc.

I would also know-

Does it increase in size/number?Any such lesions over legs?

Is there reduction in size on pressure over it?Does it blanch?
Since when he has this?
Are you on any medication?
Are the lesions persistent?

Can you upload better close up images of the area?
Photos can help a lot in predicting the condition.
Upload the photos and answer the questions and we can continue the discussion here.

Hope this helps.

I will be available for follow up.

Dr. Sudarshan
Above answer was peer-reviewed by
Follow-up: On and off red spots on wrists. Non -itchy. Is it a skin irritation or allergic reaction? 1 hour later

They don't really increase in size. They pretty much just appear scattered like the ones I uploaded in photos. I don't see these spots on the legs.

When I press on them, they go pale and return in one sec, same size.

When has this started? I can't be sure. I only became more conscious as I paid more attention closely to the spots themselves.

Again, they come and go on the same day.

I took off my shirt and notice them down my arm also. There are also spots on the inner arm near armpit.

After shower, more appeared on my forehand etc.

Currently on no medication.
Answered by Dr. Sudarshan 21 hours later
Hi again Wang,
The condition appears to be vascular nevi.
These can occur in systemic illness as well as normally in some persons.
As you dont have any other illness it is mostly normal phenomenon.
To be sure you can undergo Renal/liver function test and blood clotting studies.
If all these are normal then nothing more needs to be done.
As such there is nothing to worry about.
Hope this helps.
Above answer was peer-reviewed by
Follow-up: On and off red spots on wrists. Non -itchy. Is it a skin irritation or allergic reaction? 16 hours later

I've tried looking up vasuclar nevi online and not sure if it applies to me.

What can be the trigger for this?

I'm getting spots from my arm down to my hands, and most are usually on the inside, not on the outside of the arm.

I've taken more photos lately of the spots themselves.

When I wake up, they don't seem to appear.
However, throughout the day, after lunch/coffee - they seem to appear more.

Is there a solution to this?

What other reasons could there be that causes this?

It drives me to a fright just seeing them appear.
Answered by Dr. Sudarshan 32 hours later
Hi again,
Sorry for replying late but I had a busy schedule.
The new photos appear different now .
It can be contact dermatitis ,pityriasis rosea,urticaria etc.
Is the new rash itchy?Are the spots persistent or they go away their own?
You can take tab.Zyrtec and apply Aloe vera lotion twice daily.
A visit to dermatologist may be required if the spots increase or become persistent.

Hope this helps.
I will be available for follow up.

Above answer was peer-reviewed by
Follow-up: On and off red spots on wrists. Non -itchy. Is it a skin irritation or allergic reaction? 10 days later

Please see more attached photos of the spots. They are not itchy, no bumps, under skin.

They simply come and go at different areas (mostly down the arms to forehand).

After an hour or so, they start to fade.

Last night I checked after shower and had some on my inner thigh, they also disappeared hours after. (Photos included).

I'd say they are persistent if they keep reoccurring?

I visited local dermatologist and they prescribed Zyrtel and Ketotifen Fumarate capsules. Started taking them since the 19th, and I don't think my condition has improved.

The local derm said it's some allergy but couldn't specify.

I'm returning on Thursday and demanding a blood and liver panel test.

Please let me know what other tests I should conduct, and what may have caused such spots.

The ones you mentioned (which I thoroughly Googled) does not really look like the spots I have.

Please do advise what the causes may be, and what tests I should take to treat this.

Thank you Dr. XXXXXXX
Answered by Dr. Sudarshan 12 hours later
Hi again wang,

I have gone through the new image .

It appears like papular urticaria. It is a non specific allergic reaction.
You need to continue the medication prescribed to you.
In addition to it you can apply Aloe vera lotion to the affected areas.
Also regarding blood testing ,you need to get total and differential white blood cell count,absolute eosinophil count and serum IgE level.
I will be available for any further clarification.
Hope this helps.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor